MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2017.Explant date: if explanted, give date: not applicable, as the lens remains implanted.However, there is a planned explant in the near future.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zlb00 22.5 diopter intraocular lens (iol) is planned to be explanted from the patient's operative eye because the patient experienced haze and requested an explant.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received indicated that the intraocular lens model zlboo, 22.5 diopter was implanted in the left eye (os) of the female patient on (b)(6) 2017.The lens was later explanted on (b)(6) 2017 because the patient was complaining of seeing halos all the time.There was no incision enlargement to remove the lens, no vitrectomy was performed, no sutures were used and no patient injury was reported.A non-j&j lens (22.5 diopter) was implanted as a replacement.Post-op the patient was reported as 20/25 -2.The following fields were updated based on the new information received: age/date of birth: (b)(6).Gender/sex: female.Outcomes attributed to adverse event: updated from other to required intervention if implanted, give date: (b)(6) 2017.If explanted, give date: (b)(6) 2017.(b)(6).Health professional: yes.Occupation: physician.(b)(6).Device evaluation: visual inspection/product testing could not be performed as the product was not returned for evaluation.The reported complaint could not be verified.Manufacturing record review: manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 5/29/2018.Device returned to manufacturer? yes.Device evaluation: the product was received sealed in a pouch.Visual inspection with the unaided eye showed that the product was cut in pieces, most probably to make the explant possible.Considering the condition of the lens, additional analysis was not possible.The customer's reported complaint could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7057341
Report Number9614546-2017-01160
Device Sequence Number102381
Product Code MFK
UDI-Device Identifier05050474560727
UDI-Public(01)05050474560727(17)190812
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/12/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer03/08/2018
06/25/2018
Initial Report FDA Received Date11/23/2017
Supplement Report FDA Received Date04/06/2018
07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Date Report Sent to FDA01/01/2005